I keep these notes sellotaped to a packet of aspirin.
I did a three-day St John’s Ambulance First Aider training course, and there I learnt that there is only one type of medicine I was allowed to give someone in need: If I suspected someone was having a heart attack, I could give them 300mg aspirin (checking first for allergies), to chew slowly or dissolve under their tongue.
Here is the crucial info to know about heart attacks. Worth printing out and keeping somewhere handy. It’s also worth keeping aspirin handy.
- Signs of heart attack:
- Not always chest – can be radiating jaw pain
- …or high abdomen, or arms / shoulders
- Sense of impending doom
- Gasping for air
- Going grey
- What to do:
- Don’t move them
- Put in Lazy W position (see below)
- Put support under knees
- Give something to lean against
- This might have to be you! Sit on your knees and let them lean against you.
- Give 300mg of aspirin
- Chew slowly
- Or dissolve under tongue
- Check for allergies first
- Get defibrillator ready (if poss)
The “Lazy W” Position